MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 02/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2013) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2013 - patient was diagnosed with ventral hernia x 2 thereby underwent open repair with implant of bard flat mesh.Per op notes, "a periumbilical incision was made.The hernia sac was identified and reduced.The excess sac was excised.A piece of bard flat mesh (device 1) was placed in the plane between the peritoneum and fascia and secured in place with sutures.Another incision was made over the supraumbilical hernia.The hernia sac was identified and dissected free.The sac was opened and contained fat.The hernia defect was enlarged to allow reduction of the fat.Excess fat was excised and the peritoneum was closed with suture.Another piece of bard flat mesh (device 2) was placed in the plane between the peritoneum and fascia and secured in place with sutures." on (b)(6) 2016 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, "omental adhesions to the midline abdominal wall superiorly with small bowel adhesions to the inferior aspect of the incision into the right abdominal wall was noted and adhesions were lysed.Omental adhesions to the upper aspect of the line were taken down.Chronically incarcerated omental content was reduced from several small hernia defects.Small bowel adhesions to the inferior aspect of the midline as well as the right abdominal wall were taken down.The hernia defect extended to the falciform ligament was taken down from the abdominal wall.A synthetic mesh was placed and secured to the abdominal wall with absorbable tack and sutures.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25595852
Report Number1213643-2026-00787
Device Sequence Number5443328
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)180328(10)HUXC0432
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0112680
Device Lot NumberHUXC0432
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale